Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 22, 2021, 6:30 PM EDT for Monroe County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2021, 6:30 PM EDT (22:30 UTC)
- Expired
- Oct 22, 2021, 7:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Miami, FL
- Hail
- 0.25 in
- Wind
- 40
County Monroe County, FL
The radar
The Miami radar (KAMX), 68 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
910
WWUS82 KMFL 222230
SPSMFL
Special Weather Statement
National Weather Service Miami FL
630 PM EDT Fri Oct 22 2021
FLZ070-071-073-075-222300-
Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL-
Inland Miami-Dade County FL-
630 PM EDT Fri Oct 22 2021
...A strong thunderstorm will impact portions of southeastern Collier
County through 700 PM EDT...
At 630 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Big Cypress National Preserve, or 25 miles
northeast of Chokoloskee, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Cypress National Preserve and Dade-Collier Training Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2608 8093 2598 8087 2581 8087 2580 8112
2602 8112
TIME...MOT...LOC 2230Z 349DEG 11KT 2596 8099
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
HadiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 22, 3:06 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Oct 22, 3:06 PM EDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Miami FL
306 PM EDT Fri Oct 22 2021
.SHORT TERM (Today through Saturday)...
Upper level ridging has weakened and shifted eastward further into
the Atlantic Ocean, as 700-500 hPa troughing now encroaches on South
Florida. A lengthy synoptic front originating of the New England
coast drapes down towards South/Central Florida as well in
association with gradual upper troughing. Several impulses in the
form of vorticity maxima are apparent in short-range model guidance,
and are forecast to progress through the mean mid/upper level flow.
Additionally, the right entrance region of a 100 kt jet max
encompasses much of the region. This is resulting in a low-level
mass response that is causing a veering of tropospheric winds, and
allowing modest boundary layer moisture to advect towards the CWFA.
This favorable synoptic environment coupled with steepened mid-level
lapse rates of roughly 7 deg C/km, mixed-layer CAPE topping out
around 2000 J/kg, and PWAT indices up to 2.0 inches will support
increased shower and thunderstorm coverage through the day today. A
few locations across the east coast have already experienced
rainfall total of nearly 1 inch, though the general storm coverage
should shift westward towards the interior/Gulf coast with time
today. Furthermore, DCAPE of 1200-1300 J/kg and effective bulk shear
around 20-25 kt could support isolated stronger storms, capable of
producing microbursts, which may result in strong (likely sub-
severe) wind gusts.
By Saturday, a diffuse frontal boundary progresses southward and
stalls close to Lake Okeechobee. High theta-e values will be present
on the equatorward side of this boundary. With similar synoptic
features intact, intermittent bouts of convection will impact South
Florida through tomorrow as well. Present QPF model guidance
indicates that the highest rainfall totals may be realized over the
east coast early/mid morning tomorrow, with a westward progression
towards the interior and Gulf coast by the afternoon/evening.
Similar impacts, namely strong wind gusts and localized flooding
remain possible tomorrow in association with convective activity.
.LONG TERM (Saturday Night through Thursday)...
Through Sunday, low-level easterly flow will transport tropical
moisture over south Florida and result in continued convergent
flow along the southeast Florida coast. The presence of the sub-
tropical jet aloft will result in weakly diffluent flow resulting
in weak deep-layer forcing for ascent. The combination of these
will keep rain chances relatively high through the remainder of
the weekend, especially along the Urban Corridor. Early next week,
low-level flow will veer southerly and then eventually northerly
as the surface ridge breaks down in response to a northern stream
frontal system moving off the Northeast/Mid-Atlantic coasts. This
will result in reduced moisture advection and transport drier
continental air into the region. At the same time the southern
stream is forecast to weaken locally - essentially removing the
synoptic forcing from the local area. All this to say that a
period of drier conditions is forecast early to mid next week. By
the end of the week a potent frontal system (well agreed upon by
global models) is forecast to take shape and bring an increase in
thunderstorm chances. This could be the first substantial cold
front of the season, stay tuned...
&&
.AVIATION(18Z TAFS)...
VFR conditions with bouts of MVFR/IFR as SHRA/TSRA may briefly
impact the terminals. Winds generally E around 10 kt through the
rest of the afternoon, becoming light and variable around 23-01Z.
WNW winds will be possible at KAPF later this afternoon as the
Gulf seabreeze pushes inland. SHRA/TSRA may once again impact
eastern terminals during the overnight hours. Handled with
VCTS/VCSH for now.
&&
.MARINE...
Easterly winds will relax a bit today leading to more favorable
marine conditions through the upcoming weekend. That said, an
increase in convective coverage will be realized, as moisture moves
back into the region from the southeast The strongest activity may
produce strong gusty winds, locally higher seas, brief heavy
rainfall (which may limit visibility), and cloud-to-water lightning.
Winds and seas look to increase again toward the end of the forecast
period.
&&
.BEACHES...
Easterly flow will decrease in magnitude today compared to prior
days. Regardless, a high risk for rip currents will continue along
the Atlantic coast. Going into the weekend a moderate risk of rip
currents can be expected, especially along coastal Palm Beach County.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 75 86 75 86 / 60 70 50 70
West Kendall 74 86 74 86 / 60 70 50 70
Opa-Locka 74 86 75 86 / 60 70 50 70
Homestead 74 84 73 84 / 60 70 60 70
Fort Lauderdale 75 85 76 85 / 60 70 50 70
N Ft Lauderdale 75 85 76 86 / 60 70 50 70
Pembroke Pines 74 85 74 85 / 60 70 50 70
West Palm Beach 73 86 74 86 / 60 70 40 70
Boca Raton 74 86 75 86 / 60 70 50 70
Naples 73 88 74 87 / 40 60 30 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168-172-
173.
AM...None.
GM...None.
&&
Tonight/Saturday and Aviation/Marine...SRB/Hadi
Saturday Night through Friday...Harrigan
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Oct 22, 4:33 PM EDT, 1 hour 57 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 433 PM EDT Fri Oct 22 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 231445- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 433 PM EDT Fri Oct 22 2021 ...Scattered Showers/Thunderstorms With Heavy Rain Today... ...High Risk of Rip Currents For Atlantic Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Moisture will increase across the area, resulting in greater thunderstorm chances. Flooding: Localized flooding expected over portions of the east coast that receive repeated bouts of heavy rainfall Wind: A few strong wind gusts may result from robust thunderstorms that could develop today. Rip Currents: There is a high risk of rip currents across the east coast beaches. Waterspouts: A few waterspouts may be possible across the local waters today. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY The threat of rip currents will remain elevated across the Palm Beaches through the weekend. The threat of thunderstorms will remain across South Florida into early next week. Primary impacts from the storms will be lightning strikes, localized flooding, and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Oct 22, 3:37 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
337 PM EDT FRI OCT 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLOOD 2 SE WILTON MANORS 26.14N 80.10W
10/22/2021 BROWARD FL PUBLIC
VIDEO RECEIVED VIA SOCIAL MEDIA OF FLOODING
ALONG A1A AND SUNRISE BLVD IN FORT
LAUDERDALE BEACH. WATER COVERS THE ROADWAY
BUT VEHICLES WERE GETTING THROUGH.
&&
MOLLEDALocal storm report, Oct 22, 3:40 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
340 PM EDT FRI OCT 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLOOD 1 NNE MIAMI 25.79N 80.19W
10/22/2021 MIAMI-DADE FL PUBLIC
PICTURE RECEIVED VIA SOCIAL MEDIA OF
FLOODING IN THE ON-RAMP TO I-395 IN DOWNTOWN
MIAMI. VEHICLE ARE ABLE TO GET THROUGH BUT
WATER IS COVERING THE ROADWAY.
&&
MOLLEDALocal storm report, Oct 22, 3:43 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
343 PM EDT FRI OCT 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLOOD 2 SE WILTON MANORS 26.14N 80.10W
10/22/2021 BROWARD FL PUBLIC
CORRECTS PREVIOUS FLOOD REPORT FROM 2 SE
WILTON MANORS. VIDEO RECEIVED VIA SOCIAL
MEDIA OF FLOODING ALONG A1A AND SUNRISE BLVD
IN FORT LAUDERDALE BEACH. WATER COVERS THE
ROADWAY BUT VEHICLES WERE GETTING THROUGH.
RAINFALL AMOUNTS FROM NEARBY RAIN GAUGES
WERE IN THE 2-3 INCH RANGE.
&&
MOLLEDALocal storm report, Oct 22, 3:45 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
345 PM EDT FRI OCT 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM FLOOD 1 NNE MIAMI 25.79N 80.19W
10/22/2021 MIAMI-DADE FL PUBLIC
CORRECTS PREVIOUS FLOOD REPORT FROM 1 NNE
MIAMI. PICTURE RECEIVED VIA SOCIAL MEDIA OF
FLOODING IN THE ON-RAMP TO I-395 IN DOWNTOWN
MIAMI. VEHICLE ARE ABLE TO GET THROUGH BUT
WATER IS COVERING THE ROADWAY. RAINFALL
AMOUNTS FROM NEARBY RAIN GAUGES WERE NEAR 2
INCHES.
&&
MOLLEDALocal storm report, Oct 22, 4:16 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
416 PM EDT FRI OCT 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD 2 SSE WILTON MANORS 26.13N 80.12W
10/22/2021 BROWARD FL BROADCAST MEDIA
VIDEO RECEIVED FROM WPLG OF FLOODING IN FORT
LAUDERDALE ALONG NE 7 PLACE NEAR NE 20 AVE.
WATER WAS ALMOST 1 FOOT DEEP ON THE STREET
AND FLOWED INTO THE FRONT YARDS OF A FEW
HOMES, ENCROACHING ON GARAGE DOORS. NEARBY
RAIN GAUGES MEASURED ALMOST 3 INCHES OF
RAIN, MOST OF WHICH FELL IN JUST 1 HOUR.
&&
MOLLEDASpecial weather statement, Oct 22, 6:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
630 PM EDT Fri Oct 22 2021
FLZ070-071-073-075-222300-
Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL-
Inland Miami-Dade County FL-
630 PM EDT Fri Oct 22 2021
...A strong thunderstorm will impact portions of southeastern Collier
County through 700 PM EDT...
At 630 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Big Cypress National Preserve, or 25 miles
northeast of Chokoloskee, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Cypress National Preserve and Dade-Collier Training Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2608 8093 2598 8087 2581 8087 2580 8112
2602 8112
TIME...MOT...LOC 2230Z 349DEG 11KT 2596 8099
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HadiThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 12:07 PM EDT | Special Weather Statement | MFL | Broward | 23 min |
| Oct 22, 12:32 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 118 min |
| Oct 22, 12:52 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Oct 22, 12:57 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Oct 22, 1:19 PM EDT | Special Weather Statement | MFL | Martin | 26 min |
| Oct 22, 1:22 PM EDT | Special Weather Statement | MFL | Palm Beach | 23 min |
| Oct 22, 1:53 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Oct 22, 2:18 PM EDT | Special Weather Statement | MFL | Miami-Dade | 27 min |
| Oct 22, 2:28 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 5 hr |
| Oct 22, 3:05 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Oct 22, 3:19 PM EDT | Special Weather Statement | MFL | Miami-Dade | 26 min |
| Oct 22, 3:21 PM EDT | Special Marine Warning | MFL | 24 min | |
| Oct 22, 4:06 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 114 min |
| Oct 22, 4:40 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.